Alert archive / Oklahoma / River Flood Advisories in 2021
River Flood Advisory 23, NWS Norman, OK
NWS Norman, OK issued this river flood advisory at May 4, 2021, 1:47 PM CDT for Atoka County, Oklahoma. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- May 4, 2021, 1:47 PM CDT (18:47 UTC)
- Expired
- May 5, 2021, 8:21 AM CDT
- In force
- 19 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Atoka County, OK
The radar
The Norman radar (KTLX), 150 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Clear Boggy Creek above Caney Creek near Caney (CANO2). The gauge peaked at 26.99 ft at May 6, 2021, 5:00 AM CDT.
- Action stage
- 22 ft
- Minor stage
- 26 ft
- Moderate stage
- 29 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07334800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
178
WGUS84 KOUN 041847
FLSOUN
Flood Advisory
National Weather Service Norman OK
147 PM CDT Tue May 4 2021
...The National Weather Service in Norman has issued a Flood
Advisory for the following rivers in Oklahoma...
Clear Boggy Creek near Caney affecting Atoka County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC005-050700-
/O.NEW.KOUN.FL.Y.0023.210504T1847Z-210507T1800Z/
/CANO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
147 PM CDT Tue May 4 2021
The National Weather Service in Norman has issued a
* Flood Advisory for
the Clear Boggy Creek near Caney.
* From this afternoon to Friday afternoon.
* At 12:30 PM CDT Tuesday the stage was 22.4 feet.
* Action stage is 22.0 feet.
* Flood stage is 26.0 feet.
* Forecast...The Clear Boggy Creek is expected to rise to a crest of
23.4 feet this evening. It will then rise to 24.7 feet Thursday
morning. Additional rises are possible thereafter.
* Impact...At 25.0 feet, The creek remains mostly within its banks
in western Atoka County and the northeastern edge of Bryan County.
Some high stages on small feeder streams result in very
localized... short-term overflows of mainstem bottomlands.
Low-lying fields are briefly cut off from easy access.
&&
LAT...LON 3442 9638 3442 9632 3427 9622 3415 9595
3415 9608 3425 9626
$$
JT2 follow-up statements
335
WGUS84 KOUN 050144
FLSOUN
Flood Advisory
National Weather Service Norman OK
844 PM CDT Tue May 4 2021
...The Flood Advisory continues for the following rivers in
Oklahoma...
Clear Boggy Creek near Caney affecting Atoka County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC005-051345-
/O.CON.KOUN.FL.Y.0023.000000T0000Z-210507T1800Z/
/CANO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
844 PM CDT Tue May 4 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Clear Boggy Creek near Caney.
* Until Friday afternoon.
* At 7:30 PM CDT Tuesday the stage was 24.5 feet.
* Action stage is 22.0 feet.
* Flood stage is 26.0 feet.
* Forecast...The Clear Boggy Creek will slowly rise to 25.2 feet
Thursday morning. It will then fall and remain below flood stage.
* Impact...At 25.0 feet, The creek remains mostly within its banks
in western Atoka County and the northeastern edge of Bryan County.
Some high stages on small feeder streams result in very
localized... short-term overflows of mainstem bottomlands.
Low-lying fields are briefly cut off from easy access.
&&
LAT...LON 3442 9638 3442 9632 3427 9622 3415 9595
3415 9608 3425 9626
$$
MAD400
WGUS84 KOUN 051321
FLSOUN
Flood Advisory
National Weather Service Norman OK
821 AM CDT Wed May 5 2021
...The Flood Advisory is replaced with a River Flood Warning for the
following rivers in Oklahoma...
Clear Boggy Creek near Caney affecting Atoka County.
OKC005-051430-
/O.CAN.KOUN.FL.Y.0023.000000T0000Z-210505T1321Z/
/CANO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
821 AM CDT Wed May 5 2021
...The Flood Advisory for the Clear Boggy Creek near Caney has been
replaced...
The Flood Advisory is replaced by a river flood warning for
the Clear Boggy Creek near Caney.
* At 7:30 AM CDT Wednesday the stage was 25.6 feet.
* Flood stage is 26.0 feet.
* Forecast...The Clear Boggy Creek is expected to rise above flood
stage late this evening to a crest of 26.4 feet tomorrow morning.
It will then fall below flood stage early tomorrow afternoon.
&&
LAT...LON 3442 9638 3442 9632 3427 9622 3415 9595
3415 9608 3425 9626
$$
JTWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at May 4, 12:06 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 4, 12:06 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Norman OK 1206 PM CDT Tue May 4 2021 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 405 AM CDT Tue May 4 2021 Expecting the storm activity to continue winding down along with the severe risk as the upper trough moves off to our east. The cloudiness should be moving out as well by the afternoon. Our north winds will remain breezy during the afternoon. Although we should see some sun this afternoon, temperatures should stay cooler than average for today, and gradually start warming by Wednesday. With winds going light tonight under clear skies as a surface high builds, radiational cooling should drop temperatures tonight well into the 40s. && .LONG TERM... (Wednesday through Monday) Issued at 405 AM CDT Tue May 4 2021 With a longwave trough still in place across the eastern two-thirds of the country, a shortwave propagating through it late Wednesday will bring our next chance for POPs during the evening and overnight hours. We shouldn't see any moisture return in the lower levels, but a low-level jet at 850 mb is expected to set up across the Southern High Plains and transport ample moisture up through the mid- levels. The NAM, GFS, and Canadian NH models are in agreement with a bullseye of up to 1-inch of precipitable water by Wednesday evening. As far as forcing, the models generally displace the strongest vorticity ascent from the shortwave across the northern half of Oklahoma, which is where the best chances for POPs are at this time. With MUCAPE values up to 200 J/kg across western Oklahoma, can't rule out a high based thunderstorm there as well. However with instability being weak, not expecting any of the storms to be severe. By Thursday into the weekend, an upper ridge starts building over the Southern & Central High Plains, and by Friday we start getting a strong return of south winds as it should be breezy. As a result, we will start to see an end of the week warming trend and low-level moisture return. However, Friday evening, the models do diverge with the GFS collapsing the ridge into a shortwave while both the ECMWF & Canadian NH models keep the ridge strong. For now will keep very low storm POPs in the grids for Friday evening and overnight due to model uncertainty. By Saturday, both ECMWF & Canadian models collapse the ridge and agree with the GFS bringing another series of shortwaves through and a surface boundary late Saturday, so will reintroduce POPs for Saturday night into Monday. && .AVIATION... (18Z TAFS) Issued at 1159 AM CDT Tue May 4 2021 Skies continue to clear with VFR conditions expected through the forecast period. Gusty north winds will diminish quickly late this afternoon and will then gradually shift to the east and southeast overnight into Wednesday morning. Some mid clouds will increase across the north after midnight through the morning. && .UPPER AIR... Issued at 1238 AM CDT Tue May 4 2021 No upper air flights are currently planned for today. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 65 45 72 51 / 50 0 0 20 Hobart OK 69 44 75 52 / 40 0 0 20 Wichita Falls TX 70 46 76 54 / 0 0 0 10 Gage OK 68 43 76 47 / 10 0 10 10 Ponca City OK 67 42 70 47 / 60 0 10 10 Durant OK 68 46 74 54 / 0 0 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...68 LONG TERM....68 AVIATION...30
Hazardous weather outlook, May 4, 12:22 PM CDT, 1 hour 25 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1222 PM CDT Tue May 4 2021 OKZ004>048-050>052-TXZ083>090-051730- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1222 PM CDT Tue May 4 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Isolated thunderstorms are possible on Wednesday night. However, none are expected to be severe. Thunderstorms will be possible Friday night, and again Saturday night through Monday over portions of the area. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, May 4, 9:39 AM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORMAN OK
939 AM CDT TUE MAY 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 PM HAIL 2 NNW INGALLS 36.13N 96.90W
05/03/2021 E1.75 INCH PAYNE OK TRAINED SPOTTER
1112 PM TSTM WND GST 1 WSW VERNON 34.15N 99.31W
05/03/2021 M62 MPH WILBARGER TX TRAINED SPOTTER
SMALL LIMBS SNAPPED OFF TREES.
1105 PM HAIL 3 SE RIPLEY 35.98N 96.87W
05/03/2021 E1.75 INCH PAYNE OK EMERGENCY MNGR
1105 PM HAIL RIPLEY 36.02N 96.91W
05/03/2021 E1.75 INCH PAYNE OK EMERGENCY MNGR
1035 PM HAIL AGRA 35.90N 96.87W
05/03/2021 E1.00 INCH LINCOLN OK EMERGENCY MNGR
1013 PM HAIL 4 NW CHANDLER 35.74N 96.93W
05/03/2021 U1.50 INCH LINCOLN OK PUBLIC
REPORT FROM MPING: PING PONG BALL (1.50
IN.).
0910 PM HAIL 3 ESE DALE 35.38N 97.00W
05/03/2021 E2.50 INCH POTTAWATOMIE OK BROADCAST MEDIA
0910 PM HAIL 3 NW SHAWNEE 35.37N 96.95W
05/03/2021 E1.25 INCH POTTAWATOMIE OK TRAINED SPOTTER
0855 PM TSTM WND DMG 2 NW UTICA 33.92N 96.25W
05/03/2021 BRYAN OK TRAINED SPOTTER
DOWNED POWER POLE AND ANOTHER POLE SNAPPED
AT PHILADELPHIA RD AND HIGHWAY 70E.
0855 PM HAIL 2 SE KINGSTON 33.98N 96.70W
05/03/2021 E1.00 INCH MARSHALL OK TRAINED SPOTTER
0855 PM HAIL 4 SE BETHEL ACRES 35.28N 97.00W
05/03/2021 E1.00 INCH POTTAWATOMIE OK TRAINED SPOTTER
0848 PM HAIL 3 W TECUMSEH 35.26N 96.98W
05/03/2021 E1.75 INCH POTTAWATOMIE OK TRAINED SPOTTER
0846 PM HAIL 5 SSW KINGSTON 33.94N 96.76W
05/03/2021 E1.00 INCH MARSHALL OK TRAINED SPOTTER
0715 PM TSTM WND DMG 3 NE ATOKA RESERVOIR 34.53N 96.04W
05/03/2021 ATOKA OK BROADCAST MEDIA
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
NE ATOKA RESERVOIR. DAMAGE TO MULTIPLE ROOFS
(INCLUDING ONE ROOF REMOVED) AND FENCES.
TIME ESTIMATED FROM RADAR.
0656 PM HAIL 5 NE GENE AUTRY 34.34N 96.99W
05/03/2021 E1.00 INCH MURRAY OK NWS EMPLOYEE
PICTURES OF QUARTER SIZED HAIL. TIME IS
ESTIMATED.
0635 PM HAIL 4 E ARDMORE 34.17N 97.07W
05/03/2021 E1.00 INCH CARTER OK PUBLIC
0603 PM HAIL 1 S ADA 34.77N 96.66W
05/03/2021 E1.00 INCH PONTOTOC OK PUBLIC
LOCATION ESTIMATED FROM RADAR.
0538 PM HAIL DAVIS 34.50N 97.12W
05/03/2021 E1.00 INCH MURRAY OK PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
0528 PM HAIL 6 N LONE GROVE 34.27N 97.26W
05/03/2021 E1.00 INCH CARTER OK EMERGENCY MNGR
JEHOVAH ROAD JUST NORTH OF OIL CITY ROAD.
REPORT IN NWS CHAT.
&&The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:02 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes | 43 min |
| May 3, 7:07 PM CDT | Tornado Warning | OUN | Coal | 26 min |
| May 3, 7:13 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray, Pontotoc | 47 min |
| May 3, 7:22 PM CDT | Areal Flood Advisory | OUN | Atoka, Coal, Hughes, Johnston, Pontotoc, Seminole | 3 hr |
| May 3, 7:23 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 37 min |
| May 3, 7:32 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Johnston, Pontotoc | 43 min |
| May 3, 7:41 PM CDT | Flash Flood Warning | OUN | Coal, Pontotoc | 3 hr |
| May 3, 7:52 PM CDT | Special Weather Statement | OUN | Seminole | 23 min |
| May 3, 7:55 PM CDT | Special Weather Statement | OUN | Pontotoc | 35 min |
| May 3, 7:59 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 46 min |
| May 3, 8:06 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie, Seminole | 39 min |
| May 3, 8:07 PM CDT | Tornado Warning | OUN | Atoka | 8 min |
| May 3, 8:14 PM CDT | Special Weather Statement | OUN | Pottawatomie | 46 min |
| May 3, 8:26 PM CDT | Special Weather Statement | OUN | Marshall | 34 min |
| May 3, 8:33 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 42 min |
| May 3, 8:36 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Johnston, Marshall | 39 min |
| May 3, 8:39 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 51 min |
| May 3, 8:46 PM CDT | Special Weather Statement | OUN | Atoka | 29 min |
| May 3, 8:48 PM CDT | Special Weather Statement | OUN | Coal | 27 min |
| May 3, 8:55 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 50 min |
| May 3, 8:56 PM CDT | Flash Flood Warning | OUN | Atoka, Coal | 3 hr |
| May 3, 8:57 PM CDT | Tornado Warning | OUN | Atoka | 33 min |
| May 3, 9:03 PM CDT | Areal Flood Advisory | OUN | Pottawatomie | 3 hr |
| May 3, 9:09 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 51 min |
| May 3, 9:24 PM CDT | Special Weather Statement | OUN | Garvin | 36 min |
| May 3, 9:30 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 45 min |
| May 3, 9:32 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Pontotoc, Pottawatomie | 43 min |
| May 3, 9:44 PM CDT | Special Weather Statement | OUN | Hughes | 31 min |
| May 3, 10:04 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 41 min |
| May 3, 10:32 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 43 min |
| May 3, 10:36 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 54 min |
| May 3, 11:09 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 31 min |
| May 3, 11:15 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 45 min |
| May 3, 11:34 PM CDT | Special Weather Statement | OUN | Cleveland | 26 min |
| May 3, 11:53 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 52 min |
| May 3, 11:56 PM CDT | Special Weather Statement | OUN | Jefferson, Stephens | 64 min |
| May 4, 12:12 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Stephens | 48 min |
| May 4, 12:18 AM CDT | Special Weather Statement | OUN | Payne | 42 min |
| May 4, 12:28 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson | 47 min |
| May 4, 12:40 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 50 min |
| May 4, 12:43 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love | 29 min |
| May 4, 12:49 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Payne | 41 min |
| May 4, 1:05 AM CDT | Special Weather Statement | OUN | Love | 40 min |
| May 4, 1:20 AM CDT | Special Weather Statement | OUN | Cleveland | 25 min |
| May 4, 1:23 AM CDT | Severe Thunderstorm Warning | OUN | Johnston, Murray, Pontotoc | 52 min |
| May 4, 1:55 AM CDT | Severe Thunderstorm Warning | OUN | Coal, Johnston, Pontotoc | 50 min |
| May 4, 2:00 AM CDT | Special Weather Statement | OUN | Hughes | 45 min |
| May 4, 2:31 AM CDT | Special Weather Statement | OUN | Coal | 29 min |
Nearby
River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.